Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 211, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2005, 1:34 PM MDT for Cherry County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 1:34 PM MDT (19:34 UTC)
- Expired
- Jun 9, 2005, 2:15 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 091935 SVRLBF NEC031-092015- /O.NEW.KLBF.SV.W.0211.050609T1934Z-050609T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 234 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 315 PM CDT(215 PM MDT) * AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 13 MILES WEST OF BROWNLEE...OR ABOUT 18 MILES NORTHEAST OF MULLEN...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EAST CENTRAL CHERRY COUNTY...BETWEEN HIGHWAYS 97 AND 83 THROUGH 300 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4215 10097 4214 10030 4268 10026 4266 10085 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 091956 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT THU JUN 9 2005 NEC031-092015- /O.CON.KLBF.SV.W.0211.000000T0000Z-050609T2015Z/ CHERRY NE- 256 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT(215 PM MDT) FOR EAST CENTRAL CHERRY COUNTY... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF BROWNLEE...OR ABOUT 30 MILES NORTHEAST OF MULLEN...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF BROWNLEE BY 245 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4215 10097 4214 10030 4268 10026 4266 10085 $$ JWS
000 WWUS53 KLBF 092015 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT THU JUN 9 2005 NEC031-092025- /O.EXP.KLBF.SV.W.0211.000000T0000Z-050609T2015Z/ CHERRY NE- 315 PM CDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHERRY COUNTY EXPIRES AT 315 PM CDT(215 PM MDT)... AT 315 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4215 10097 4214 10030 4268 10026 4266 10085 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:05 PM MDT, 29 minutes earlier.
Area forecast discussion, Jun 9, 1:05 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT THU JUN 9 2005 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES OVER THE NEXT 7 DAYS... .DISCUSSION... .NEAR TERM...(TONIGHT THROUGH SUNDAY)...MAIN CONCERN OVER THE NEXT 84 HOURS IS PRECIPITATION AND POTENTIAL FOR SEVERE WEATHER. THE HIGH PLAINS WILL CONTINUE TO REMAIN IN SWRLY FLOW ALOFT WITH A BROAD TROF ACROSS THE WRN THIRD OF THE CONUS...THIS FEATURE IS EXPECTED TO REMAIN ENTRENCHED ACROSS THE NRN ROCKIES UNTIL SUNDAY. TURNING TO TONIGHT...ALL THE INGREDIENTS ARE COMING TOGETHER FOR A FAIRLY SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE HIGH PLAINS. KEY TO PRECIP CHANCES IN THE FA...WILL BE THE INITIATION POINT SOUTHWEST OF THE CWA. ATTM...STRATUS...IF IT CAN HOLD TOGETHER ACROSS NERN CO...SHOULD FORCE THE CONVECTIVE INITIATION FURTHER EAST OVER NWRN KS. THIS ACTIVITY...LIFTED NEWD...WOULD PAINT THE GREATEST THREAT FOR SVR WX EAST OF A LINE FROM GRANT...TO STAPLETON...TO ONEILL. ACTIVITY WILL START OUT SCATTERED AND CONGEAL INTO A DECENT MCS OVERNIGHT. CORFIDI VECTORS CARRY THIS ACTIVITY ALONG A LINE FROM HAYES CENTER...TO BARTLETT. WITH MODEL PWS WELL OVER 1.5 INCHES TONIGHT...WILL HOIST A FLOOD WATCH FOR HAYES...FRONTIER...CUSTER...GARFIELD...WHEELER...AND HOLT...AND BOYD COUNTIES. SINCE IT APPEARS WE WILL CATCH THE EDGE OF THIS...WILL ISSUE THIS TO 0400 CDT THIS MORNING. BY THIS TIME...WE SHOULD HAVE A GOOD HANDLE ON WHERE THE MCS IS ONGOING. HAVE KEPT CHANCE POPS IN THE FORECAST FOR FRIDAY AND SATURDAY...RAMPING THEM UP TO LIKELY ON SATURDAY NIGHT AND SUNDAY...AS THE UPPER LOW LIFTS ACROSS THE DAKOTAS. THIS SYSTEM LOOKS VERY SIMILAR TO LAST SATURDAYS...AND...WITH ABUNDANT MOISTURE IN PLACE...SHOULD SEE A FAIRLY SIGNIFICANT OUTBREAK OF SEVERE WEATHER ON SUNDAY. .LONG TERM...(MONDAY THROUGH THURSDAY)...BULK OF THE EXTENDED DOMINATED BY DRY CONDS AND RIDGING ALOFT. LR GFS LAST NIGHT...AS WELL AS THE 06Z RUN THIS AM INDICATING RIDGING IN RESPONSE TO AN INTENSIFYING CLOSED LOW OFF THE PAC NW COAST. WITH MODEL POPS RUNNING BELOW CLIMO...THINK BEST COURSE OF ACTION WILL CONTINUE TO BE A DRY FCST AFTER MONDAY MORNING. WILL MODIFY TEMPS SOME ON WEDNESDAY AND THURSDAY AS A WEAK THERMAL RIDGE BEGINS TO BUILD INTO THE PANHANDLE AND THE WRN COUNTIES. && .SYNOPSIS... WEATHER PATTERN VERY BUSY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. CONVECTION HAS BEEN ONGOING ACROSS THE SANDHILLS AND POINTS NORTH...ALONG AN INVERTED SURFACE TROF AND WARM FRONT. WITH STRATUS IN PLACE...MAIN THREAT HAS BEEN LARGE HAIL...UP TO GOLF BALL SIZE. AT THE SURFACE...FRONTAL BOUNDARY AND DRY LINE ORIENTED FROM GLD SWD TO LIBERAL. STRATUS...PRESENT ACROSS THE ENTIRE FA THIS AFTERNOON...AND EXTENDS INTO NERN COLORADO. TEMPERATURES AS OF 2 PM CDT WERE GENERALLY IN THE 60S...WITH DEWPOINTS IN THE 50S. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 09Z FRIDAY MORNING (4 AM CDT) FOR HAYES...FRONTIER...LINCOLN...CUSTER...GARFIELD...WHEELER...HOLT AND BOYD COUNTIES. && CLB
Hazardous weather outlook, Jun 9, 10:24 AM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1124 AM CDT THU JUN 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-092223- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1124 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A VOLATILE WEATHER SITUATION IS BREWING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. AREAS TO THE SOUTH AND WEST OF THE OUTLOOK AREA...ARE DESTABILIZING QUICKLY THIS AFTERNOON AND THUNDERSTORM DEVELOPMENT IS LIKELY OVER NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS. SOUTHWESTERLY WINDS ALOFT...WILL CARRY ANY THUNDERSTORMS WHICH DO DEVELOP...INTO SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. ENOUGH SHEAR AND LOW LEVEL MOISTURE EXISTS FOR SEVERE THUNDERSTORMS. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF A LINE FROM CHAPPELL...TO TRYON...TO WESTERVILLE. NORTH OF THIS LINE...TO A LINE EXTENDING FROM ANTIOCH...TO ONEILL...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. LARGE HAIL IS THE MAIN THREAT IN BOTH THE SLIGHT AND MODERATE RISK AREAS...WHILE AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE MODERATE RISK AREA. AFTER SUNSET...THE THREAT EXISTS FOR VERY HEAVY RAIN AS THUNDERSTORMS ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX. THE BEST THREAT FOR HEAVY RAIN EXISTS EAST OF A LINE FROM HAYES CENTER...TO SPENCER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF AN OGALLALA TO VALENTINE LINE. A STATIONARY BOUNDARY LYING ACROSS SOUTHERN NEBRASKA COMBINED WITH ABUNDANT MOISTURE OVER THE AREA WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT AGAIN FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST AND EJECTS ENERGY ACROSS THE OUTLOOK AREA. IT IS POSSIBLE...SPOTTER ACTIVATION WILL BE NEEDED ON SUNDAY AS WELL ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING SOUTH OF A LINE FROM ANTIOCH...TO ONEILL...AND VERY LIKELY SOUTH OF A LINE FROM CHAPPELL...TO TRYON...TO WESTERVILLE. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY AND SUNDAY. BUTTLER
In the hours before
Local storm report, Jun 9, 11:58 AM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL 23 SW HYANNIS 41.76N 102.08W
06/09/2005 0.75 INCH GARDEN NE PUBLIC
&&
HANNONLocal storm report, Jun 9, 12:12 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
112 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 5 S WHITMAN 41.97N 101.54W
06/09/2005 1.75 INCH GRANT NE TRAINED SPOTTER
&&
MBYRDLocal storm report, Jun 9, 12:32 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
132 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 20 W MULLEN 42.04N 101.43W
06/09/2005 1.00 INCH GRANT NE LAW ENFORCEMENT
&&
MBYRDSpecial weather statement, Jun 9, 1:10 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 210 PM CDT THU JUN 9 2005 NEZ058-059-069>071-100400- CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE- INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER... IMPERIAL AND NORTH PLATTE 210 PM CDT THU JUN 9 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 442 IN EFFECT UNTIL 11 PM CDT (10 PM MDT) THURSDAY EVENING FRO THE FOLLOWING COUNTIES... IN SOUTHWESTERN NEBRASKA... CHASE...FRONTIER...HAYES...LINCOLN AND PERKINS. THIS WATCH INCLUDES THE CITIES OF IMPERIAL...CURTIS...HAYES CENTER...NORTH PLATTE...AND GRANT. BUTTLER
Local storm report, Jun 9, 1:14 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
214 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 21 WSW BROWNLEE 42.17N 101.00W
06/09/2005 1.75 INCH CHERRY NE TRAINED SPOTTER
&&
MBYRDLocal storm report, Jun 9, 1:32 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 17 WSW BROWNLEE 42.20N 100.93W
06/09/2005 1.00 INCH CHERRY NE TRAINED SPOTTER
GROUND COVERED WITH HAIL
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:34 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 9, 10:14 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Jun 9, 10:14 AM MDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 27 min |
| Jun 9, 11:20 AM MDT | Severe Thunderstorm Warning | LBF | Grant | 40 min |
| Jun 9, 11:58 AM MDT | Severe Thunderstorm Warning | LBF | Grant | 37 min |
| Jun 9, 12:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 45 min |
| Jun 9, 12:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 9, 2:19 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 41 min |
| Jun 9, 2:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jun 9, 2:38 PM MDT | Tornado Warning | LBF | Frontier | 39 min |
| Jun 9, 2:50 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 27 min |
| Jun 9, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 25 min |
| Jun 9, 3:45 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| Jun 9, 4:17 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 28 min |
| Jun 9, 4:23 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| Jun 9, 4:50 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 25 min |
| Jun 9, 5:05 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 25 min |
| Jun 9, 5:10 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 52 min |
| Jun 9, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.